Alert archive / Montana / High Wind Warnings in 2015
High Wind Warning 8, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 13, 2015, 4:07 AM MDT. It took effect at Mar 14, 2015, 6:00 AM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2015, 4:07 AM MDT (10:07 UTC)
- In effect from
- Mar 14, 2015, 6:00 AM MDT
- Expired
- Mar 15, 2015, 12:00 PM MDT
- In force
- 30 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
754 WWUS75 KTFX 131007 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 407 AM MDT FRI MAR 13 2015 MTZ009-048-132215- /O.UPG.KTFX.HW.A.0007.150314T1200Z-150316T0000Z/ /O.NEW.KTFX.HW.W.0008.150314T1200Z-150315T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 407 AM MDT FRI MAR 13 2015 ...HIGH WIND WARNING IN EFFECT FROM 6 AM SATURDAY TO NOON MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO NOON MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE TONIGHT AND BECOME STRONG SATURDAY. WINDS WILL DIMINISH SUNDAY MORNING. TRAVEL WILL BE HAZARDOUS FOR HIGH- PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE LIKELY. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
7 follow-up statements
755 WWUS75 KTFX 132041 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 241 PM MDT FRI MAR 13 2015 MTZ010-044-140845- /O.EXA.KTFX.HW.W.0008.150314T1200Z-150315T1800Z/ EASTERN GLACIER-TOOLE- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY 241 PM MDT FRI MAR 13 2015 ...HIGH WIND WARNING IN EFFECT FROM 6 AM SATURDAY TO NOON MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO NOON MDT SUNDAY. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE TONIGHT AND BECOME STRONG SATURDAY. WINDS WILL DIMINISH SUNDAY MORNING. TRAVEL WILL BE HAZARDOUS FOR HIGH- PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE LIKELY. * LOCATIONS AFFECTED INCLUDE: CUT BANK...SHELBY. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-140845- /O.CON.KTFX.HW.W.0008.150314T1200Z-150315T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 241 PM MDT FRI MAR 13 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO NOON MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO NOON MDT SUNDAY. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE TONIGHT AND BECOME STRONG SATURDAY. WINDS WILL DIMINISH SUNDAY MORNING. TRAVEL WILL BE HAZARDOUS FOR HIGH-PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE LIKELY. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
770 WWUS75 KTFX 140524 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1124 PM MDT FRI MAR 13 2015 MTZ009-010-044-048-141200- /O.CON.KTFX.HW.W.0008.150314T1200Z-150315T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...SHELBY...CHOTEAU 1124 PM MDT FRI MAR 13 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO NOON MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SATURDAY TO NOON MDT SUNDAY. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE TONIGHT AND BECOME STRONG SATURDAY. WINDS WILL DIMINISH SUNDAY MORNING. TRAVEL WILL BE HAZARDOUS FOR HIGH-PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 70 MPH. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS AND SHELBY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
264 WWUS75 KTFX 141057 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 457 AM MDT SAT MAR 14 2015 MTZ009-010-044-048-142300- /O.CON.KTFX.HW.W.0008.150314T1200Z-150315T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...SHELBY...CHOTEAU 457 AM MDT SAT MAR 14 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. * TIMING AND MAIN IMPACT: OVER THE ROCKY MOUNTAIN FRONT SOUTHWEST WINDS WILL INCREASE EARLY THIS MORNING AND BECOME STRONG BY NOON. STRONG WINDS WILL THEN SPREAD FARTHER EAST THIS AFTERNOON. WINDS WILL DIMINISH SUNDAY MORNING. TRAVEL WILL BE HAZARDOUS FOR HIGH- PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 70 MPH. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS...SHELBY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
474 WWUS75 KTFX 141921 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 121 PM MDT SAT MAR 14 2015 MTZ015-150400- /O.EXA.KTFX.HW.W.0008.000000T0000Z-150315T1800Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 121 PM MDT SAT MAR 14 2015 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MDT SUNDAY. * STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH SUNDAY MORNING. TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED SOUTHWEST WINDS 40 TO 45 MPH...WITH GUSTS TO 60 MPH. * LOCATIONS AFFECTED INCLUDE: NORRIS HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-044-048-150400- /O.CON.KTFX.HW.W.0008.000000T0000Z-150315T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...SHELBY...CHOTEAU 121 PM MDT SAT MAR 14 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. * TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE OVER THE ROCKY MOUNTAIN FRONT AND SPREAD FARTHER EAST THROUGH THIS EVENING. WINDS WILL DIMINISH SUNDAY MORNING. TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 70 MPH. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS...SHELBY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
627 WWUS75 KTFX 150256 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 856 PM MDT SAT MAR 14 2015 MTZ009-010-015-044-048-151500- /O.CON.KTFX.HW.W.0008.000000T0000Z-150315T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-MADISON-TOOLE- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...NORRIS HILL...SHELBY...CHOTEAU 856 PM MDT SAT MAR 14 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. * TIMING AND MAIN IMPACT: STRONG AND GUSTY SOUTHWEST WINDS WILL DIMINISH SUNDAY MORNING. TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 70 MPH. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...NORRIS HILL...BROWNING...MARIAS PASS...SHELBY PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
939 WWUS75 KTFX 151032 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 432 AM MDT SUN MAR 15 2015 MTZ015-151145- /O.CAN.KTFX.HW.W.0008.000000T0000Z-150315T1800Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 432 AM MDT SUN MAR 15 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED. $$ MTZ009-010-044-048-151800- /O.CON.KTFX.HW.W.0008.000000T0000Z-150315T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...SHELBY...CHOTEAU 432 AM MDT SUN MAR 15 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. * TIMING AND MAIN IMPACT: WINDS HAVE DIMINISHED BUT SHOULD INCREASE DURING THE MORNING. WINDS WILL DECREASE LATE THIS AFTERNOON AND EARLY EVENING. TRAVEL COULD BE HAZARDOUS FOR HIGH PROFILE VEHICLES. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 60 MPH. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS...SHELBY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
942 WWUS75 KTFX 151749 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1149 AM MDT SUN MAR 15 2015 MTZ009-010-044-048-151900- /O.EXP.KTFX.HW.W.0008.000000T0000Z-150315T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...SHELBY...CHOTEAU 1149 AM MDT SUN MAR 15 2015 ...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY... THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY. GUSTY WINDS WILL CONTINUE THIS AFTERNOON BUT ARE NO LONGER EXPECTED TO REACH DANGEROUS SPEEDS. THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT NOON. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 13, 4:02 AM MDT, 5 minutes earlier.
Area forecast discussion, Mar 13, 4:02 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 402 AM MDT Fri Mar 13 2015 .DISCUSSION... Today through Sunday...The big message is expect a change in the weather by late in the weekend. For today an upper ridge will be moving east through the forecast area. It will result in mostly sunny skies. Southwest flow aloft will increase tonight as a weak weather disturbance moves into western Montana. It will bring an increase in clouds but no precipitation is expected. Southwest flow aloft and embedded moisture will continue to increase into Saturday night. Snow will develop over the mountains of the Rocky Mountain Front by Saturday night but downslope effects should keep the rest of the forecast area dry. Speaking of downslope effects expect gusty southwest winds to develop Saturday. The NAM model has increased winds aloft and the GFS continues to forecast strong winds aloft over the Rocky Mountain Front. Consequently confidence has grown enough to upgrade the high wind watch for that particular area to a high wind warning. There is a small threat for high winds maybe as far east as I-15 Saturday but confidence is currently not high enough to issue a high wind highlight. A cold front will move into the north Sunday afternoon and end the threat of high winds for the Rocky Mountain Front. Models differ on their precipitation patterns for Sunday but both agree that the Rocky Mountain Front will see rain with snow in the mountains. Due to model differences did not make any huge changes to the inherited chance of precipitation forecasts but did increase the chances of showers for lower elevations in the Rocky Mountain Front. Some record or near record high temperatures are still on track for today and Saturday and will even some over southwest Montana on Sunday. Blank Sunday night through Friday...Expect a rather unsettled weather pattern to reside over the region to begin the work week. A Canadian cold front will continue to move southward through the region Sunday night into Monday morning. The cold front will generally stall out along a Butte to Bozeman line by mid day Monday. Expect rain to change snow behind the cold front as colder air moves into the region. Current forecast models indicate a 1 to 3 inch snowfall over the Plains of North Central MT...with 4 to 8 inches in the mountains...mainly above 5000 feet...over the Rocky Mountain Front and the mountains of Central MT. In Southwest MT...most of the snow accumulations will be confined to the mountains above 5000 feet...as the cold air will likely not go very far south of the I90 corridor. A few models do have slightly higher snowfall totals...as they are stronger with the cold air. We will continue to monitor this closely over the weekend...but either way...the Monday morning commute over Central MT will likely be the most impacted area. This cold air will be short lived...as warmer air starts to move back into the region on Tuesday. However...for Tue thru Thur...the flow aloft will generally remain westerly...with weak upper level disturbances moving through the region. Thus...there will be a chance for scattered rain/snow showers from Tue thru Thu. Depending on the time of day/elevation...snow will mix in from time to time. These showers will be more scattered...but a heavier snow shower could produce an inch or two in a small area...especially over the passes/mountains. By next Friday...an upper level ridge is expected to rebuild over the region...allowing for drier/warmer air to move back into the region. Brusda && .AVIATION... UPDATED 0430Z. A clear sky and generally light winds will prevail for the period. VFR conditions to persist. db && .PRELIMINARY POINT TEMPS/POPS... GTF 65 42 69 43 / 0 0 0 10 CTB 64 39 66 41 / 0 0 10 10 HLN 66 37 69 44 / 0 0 0 10 BZN 65 32 68 40 / 0 0 0 0 WEY 54 26 54 33 / 0 0 10 20 DLN 63 36 66 42 / 0 0 0 10 HVR 67 34 73 42 / 0 0 0 10 LWT 65 39 70 45 / 0 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING from 6 AM Saturday to Noon MDT Sunday Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
Nearby
High Wind Warnings in Montana, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.